Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Milwaukee, WI

July 20, 2006Dodge County, Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 20, 2006, 2:44 AM CDT for Dodge County, Jefferson County, Rock County, Wisconsin. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2006, 2:44 AM CDT (07:44 UTC)
Expired
Jul 20, 2006, 3:45 AM CDT
In force
61 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dodge County, WI, Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 3:00 AM CDTTSTM WND DMGWaterloo, WITREES AND POWER LINES DOWN.
Jul 20, 3:25 AM CDTTSTM WND DMGJanesville, WINUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY.
Jul 20, 3:25 AM CDTTSTM WND DMGRome, WITREES DOWN ON COUNTY ROAD Y...JUST WEST OF THE VILLAGE OF ROME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 11:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 200744
SVRMKX
WIC027-055-105-200845-
/O.NEW.KMKX.SV.W.0121.060720T0744Z-060720T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 AM CDT THU JUL 20 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN SOUTHEAST WISCONSIN
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 345 AM CDT

* AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RANDOLPH TO 13 MILES WEST OF WATERLOO TO 15 MILES WEST OF
  EVANSVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
  BEAVER DAM TO SUN PRAIRIE TO 11 MILES NORTH OF MONROE...AND MOVING
  EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WATERLOO AND BEAVER DAM BY 250 AM CDT...
  LAKE RIPLEY...JUNEAU...HORICON AND EVANSVILLE BY 255 AM CDT...
  MAYVILLE...THERESA...WATERTOWN AND ORFORDVILLE BY 300 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4364 8902 4283 8899 4284 8938 4250 8937
      4251 8877 4286 8879 4285 8855 4320 8853
      4320 8843 4362 8840

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 200813
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 AM CDT THU JUL 20 2006

WIC027-055-105-200845-
/O.CON.KMKX.SV.W.0121.000000T0000Z-060720T0845Z/
DODGE WI-ROCK WI-JEFFERSON WI-
311 AM CDT THU JUL 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT 
FOR JEFFERSON...ROCK AND DODGE COUNTIES...

AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM KEWASKUM TO JEFFERSON TO 9 MILES SOUTH 
OF BRODHEAD...MOVING EAST AT 60 MPH.

THIS LINE OF STORMS PRODUCED A MEASURED WIND GUST TO 82 MPH ABOUT 4 
MILES NORTHEAST OF MONONA AT 240 AM.  NUMEROUS DOWNED TREES...POWER 
LINES...AND POWER OUTAGES HAVE BEEN REPORTED AS THE LINE MOVES 
TROUGH.  

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TIFFANY...SHOPIERE...JOHNSTOWN CENTER AND EMERALD GROVE BY 320 AM
  CDT...
  PALMYRA...CLINTON AND CLYDE BY 325 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4338 8869 4284 8900 4274 8926 4250 8937
      4251 8877 4286 8879 4285 8855 4320 8853
      4320 8843 4362 8840

$$

CRAVEN
000 
WWUS53 KMKX 200836
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CDT THU JUL 20 2006

WIC027-200844-
/O.CAN.KMKX.SV.W.0121.000000T0000Z-060720T0845Z/
DODGE WI-
334 AM CDT THU JUL 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY IS CANCELLED...

THE STORMS HAVE MOVED EAST OF THE AREA. 

LAT...LON 4320 8853 4284 8886 4267 8900 4251 8914
      4251 8877 4286 8879 4285 8855

$$

WIC055-105-200845-
/O.CON.KMKX.SV.W.0121.000000T0000Z-060720T0845Z/
ROCK WI-JEFFERSON WI-
334 AM CDT THU JUL 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT 
FOR JEFFERSON AND ROCK COUNTIES...

AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES EAST OF SOUTH BELOIT TO 6 MILES 
NORTHWEST OF SAUKVILLE...MOVING EAST AT 60 MPH.

TREES WERE REPORTED DOWN BY LAW ENFORECMENT ACROSS ROCK COUNTY WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 4320 8853 4284 8886 4267 8900 4251 8914
      4251 8877 4286 8879 4285 8855

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM CDT, 11 hours 44 minutes earlier.

Area forecast discussion, Jul 19, 3:00 PM CDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT WED JUL 19 2006

.DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER AND HEAVY RAIN POTENTIAL
TONIGHT.

SEVERE MCS THAT MOVED THROUGH MINNESOTA THIS MORNING HAS WEAKENED
INTO MAINLY RAIN. THIS AREA IS CURRENTLY MOVING SLOWLY EAST ACROSS
THE WESTERN PORTION OF THE FORECAST AREA. MORE SEVERE STORMS
FORMED TO THE SOUTH OF THIS MCS IN NORTHEAST IOWA...WHICH MOVED
SOUTHEAST INTO EASTERN IOWA AND NORTHWEST ILLINOIS.

MAIN FORECAST CHALLENGE IS DETERMINING IF MORE CONVECTION WILL
MOVE INTO THE FORECAST AREA LATER THIS EVENING AND OVERNIGHT...AND
SEVERE/HEAVY RAIN POTENTIAL. WRF MODEL HAD A REASONABLE SPATIAL
DEPICTION OF THE MCS THIS MORNING...ALTHOUGH ITS TIMING WAS WAY TOO
SLOW IN MOVING IT EAST AND SOUTHEAST THROUGH THE REGION. THE WRF
AND THE RUC BOTH SHOW NEW CONVECTION INITIATING IN NORTHERN IOWA
AROUND 00Z THURSDAY...NEAR THE SURFACE WARM FRONT AND LOW LEVEL
JET NOSE INTERSECTION. THE WRF THEN DEVELOPS ANOTHER MCS...AND
TAKES IT SOUTHEAST ACROSS EASTERN IOWA INTO NORTHWEST ILLINOIS BY
12Z THURSDAY...MISSING SOUTHERN WISCONSIN.

IN CONTRAST...THE GFS DEVELOPS THE CONVECTION MUCH FURTHER NORTH
IN MINNESOTA...TAKING IT SOUTHEAST ACROSS THE FORECAST AREA DURING
THIS TIME. THE LATEST 12Z HIGH RESOLUTION WRF MODEL ALSO DEVELOPS
CONVECTION OVER NORTHERN IOWA...BUT TAKES IT DUE EAST INTO THE
FORECAST AREA BY 06Z THURSDAY. PREFER THE WRF/HIGH RESOLUTION WRF
OVER THE GFS WITH THIS SCENARIO...AS THEY SEEMED TO HAVE A BETTER
HANDLE ON SURFACE AND UPPER FEATURES...AND THE CONVECTION THIS
MORNING.

HOWEVER...THE USUAL MODEL PROBLEMS WITH HANDLING CONVECTION CONTINUES
TO PRESENT SOME UNCERTAINTY. IF THE MCS DOES MOVE INTO THE FORECAST
AREA...THE SOUTHWEST HALF OF THE FORECAST AREA WOULD PROBABLY HAVE
THE BEST CHANCE. SO...WILL LOWER POPS SLIGHTLY TO THE 60 TO 70
RANGE FOR TONIGHT.

SEVERE WEATHER IS STILL POSSIBLE...IN THE FORM OF A FORWARD PROPAGATING
MCS AND/OR DERECHO. ELEVATED CAPES OF 2500 TO 4000 J/KG...AND 0-6KM
SHEAR VALUES OF 40 TO 50 KNOTS ARE EXPECTED. THE STRONG CAPPING
INVERSION IN THE LOW LEVELS...CIN VALUES OF 200 TO 250 J/KG...WILL
AGAIN BE A LIMITING FACTOR. HOWEVER...IF A SEVERE MCS/DERECHO DOES
FORM TO THE WEST...THE LARGE CIN WOULD NOT PREVENT IT FROM MOVING
EAST THROUGH THE FORECAST AREA. PRECIPITABLE WATER VALUES OF 2.00
INCHES...SOMETIMES HIGHER...WILL ALSO MEAN THE POTENTIAL OF HEAVY
RAINFALL...DESPITE THE EXPECTED PROGRESSIVE NATURE OF ANY MCS.

ANY CONVECTION SHOULD MOVE OUT OF THE FORECAST AREA THURSDAY
MORNING. HIGH PRESSURE RIDGE THEN MOVES INTO THE NORTHERN PLAINS
FOR THURSDAY NIGHT INTO FRIDAY...BRINGING COOLER AND LESS HUMID
CONDITIONS.

EXTENDED RANGE MODELS HAVE A MORE AMPLIFIED LONGWAVE TROUGH OVER
THE GREAT LAKES REGION...WIH A SUBSEQUENTLY MORE AMPLIFIED RIDGE
OVER THE WEST FOR THE WEEKEND. SHORTWAVE TROUGHS EMBEDDED IN THE
FLOW OVER THE WESTERN GREAT LAKES REGION MAY INTERACT WITH
UNSTABLE AIRMASS SATURDAY NIGHT AND SUNDAY...SO WILL GO WITH 30
POPS FOR THIS PERIOD. UPPER FLOW BECOMES MORE ZONAL BY
MIDWEEK...AND RETREATS A BIT NORTHWARD. STILL...SOUTHWEST WINDS
SHOULD USHER A WARMER AIRMASS INTO THE REGION. POSSIBLE WARM
FRONTAL BOUNDARY OVER THE REGION MAY BRING PRECIPITATION
CHANCES...SO WILL GO WITH 30 POPS AT TIMES DURING THIS PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WOOD
Hazardous weather outlook, Jul 19, 10:00 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT WED JUL 19 2006

WIZ046-047-051-052-056>060-062>072-200900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1000 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF
SOUTH CENTRAL WISCONSIN...GENERALLY ALONG AND WEST OF A DELLS...LAKE
MILLS TO MONROE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER THE REMAINDER OF SOUTHERN WISCONSIN. DAMAGING WINDS AND LARGE
HAIL ARE POSSIBLE. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND COULD PRODUCE URBAN AND SMALL STREAM FLOOD PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING.
THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY...AND FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-200900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1000 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
WISCONSIN AND THE ADJOINING WATERS OF LAKE MICHIGAN TONIGHT.
DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...AS WELL AS LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING.
THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AND FROM SUNDAY
NIGHT THROUGH MONDAY NIGHT.

REM

In the hours before

Special weather statement, Jul 19, 11:17 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1117 PM CDT WED JUL 19 2006

WIZ046-047-051-052-056>060-062>072-200500-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1117 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF
SOUTHERN WISCONSIN UNTIL 7 AM CDT...

A THUNDERSTORM IN NORTHWESTERN IOWA COUNTY...JUST SOUTH OF LONE
ROCK...WILL TRACK SOUTHEAST TO THE BARNEVELD AREA BY 1125 PM...AND
WEAKEN. STRONG WINDS ARE NOT EXPECTED WITH THIS STORM. THE REMAINS
OF THIS STORM SHOULD THEN HEAD INTO WESTERN DANE COUNTY.

OTHER THUNDERSTORMS...SOME OF THEM SEVERE...WERE LOCATED NORTHWEST
OF LA CROSSE BACK INTO SOUTHEASTERN MINNESOTA. THESE STORMS WILL
MOVE DOWN THROUGH SOUTHERN WISCONSIN BETWEEN 1 AM AND 7 AM.
DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS.

KAPELA
Special weather statement, Jul 19, 11:45 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 PM CDT WED JUL 19 2006

WIZ046-047-051-052-056>060-062>072-200515-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF
SOUTHERN WISCONSIN UNTIL 7 AM CDT...

SCATTERED STRONG THUNDERSTORMS FROM NORTHWEST AND NORTH OF LA CROSSE
TO THE HILLSBORO AREA OF EASTERN VERNON COUNTY WERE MOVING EAST
SOUTHEAST INTO SOUTHERN WISCONSIN AS OF 1145 PM.

THESE STORMS WILL AFFECT SAUK COUNTY BETWEEN THE MIDNIGHT HOUR AND
1 AM...AND THEN THE REMAINDER OF SOUTH CENTRAL WISCONSIN AFTER 1 AM.
EVENTUALLY SOUTHEAST WISCONSIN WILL FEEL THE AFFECTS OF THESE
STORMS TOWARD 3 AM OR SO.

SHOULD ANY OF THE STORMS BECOME SEVERE...DAMAGING WINDS AND LARGE
HAIL ARE POSSIBLE...ALONG WITH BRIEF HEAVY RAINS THAT CAN LEAVE
PONDING OF WATER ON ROADS AND LOW SPOTS. DANGEROUS LIGHTNING IS
ALSO LIKELY.

OTHERWISE...SCATTERED RAIN SHOWERS OVER DANE COUNTY WILL GRADUALLY
WEAKEN AS THEY MOVE INTO ROCK AND JEFFERSON COUNTIES.

KAPELA
Special weather statement, Jul 20, 12:48 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1248 AM CDT THU JUL 20 2006

WIZ046-047-051-052-056>060-062>072-200700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1248 AM CDT THU JUL 20 2006

...SEVERE THUNDERSTORM WATCH NUMBER 624 REMAINS IN EFFECT UNTIL
7 AM CDT SOUTH AND WEST OF A LINE FROM MILWAUKEE TO HARTFORD TO
RIPON...

A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING
RAPIDLY TOWARD THE EAST SOUTHEAST AT 55 MPH. THE STORMS WERE
MOVING ACROSS SOUTHWEST WISCONSIN AND SHOULD MOVE INTO THE MADISON
AREA AT 230 AM AND MILWAUKEE ABOUT 4 AM.

DAMAGING WIND GUSTS TO 70 MPH...HAIL TO QUARTER SIZE...AND A QUICK
2 TO 3 INCHES OF RAIN ARE ALL POSSIBLE AS THE STORMS MOVE THROUGH.
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS ALSO ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION OR
RADIO STATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

CRAVEN
Special weather statement, Jul 20, 1:45 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 AM CDT THU JUL 20 2006

WIZ046-047-051-052-056>060-062>072-200845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
145 AM CDT THU JUL 20 2006

...SEVERE THUNDERSTORM WATCH NUMBER 624 REMAINS IN EFFECT UNTIL
7 AM CDT SOUTH AND WEST OF A LINE FROM MILWAUKEE TO HARTFORD TO
RIPON...

A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST
SOUTHEAST AT 40 MPH ACROSS SOUTHWEST WISCONSIN AND WAS RAPIDLY
APPROACHING SOUTH CENTRAL WISCONSIN. THE MOST INTENSE STORMS WILL
PRODUCE 70 MPH WIND GUSTS...HAIL TO QUARTER SIZE...AND A QUICK 2
TO 4 INCHES OF RAIN. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS
ALSO ANTICIPATED.

AT PRESENT MOTION THE STORMS SHOULD MOVE INTO MADISON AROUND 3 AM
AND MILWAUKEE ABOUT 5 AM THIS MORNING.

STAY TUNED FOR LATER STATEMENTS AND WARNINGS FROM YOUR NATIONAL
WEATHER SERVICE OFFICE IN SULLIVAN WISCONSIN.

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:20 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson25 min
Jul 20, 1:18 AM CDTSevere Thunderstorm WarningMKXColumbia42 min
Jul 20, 1:58 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk62 min
Jul 20, 2:19 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette56 min
Jul 20, 2:25 AM CDTSpecial Marine WarningMKX2 hr
Jul 20, 2:57 AM CDTSevere Thunderstorm WarningMKXDane18 min
Jul 20, 3:02 AM CDTSevere Thunderstorm WarningMKXWalworth, Waukesha58 min
Jul 20, 3:21 AM CDTSevere Thunderstorm WarningMKXWashington39 min
Jul 20, 3:53 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine42 min
Jul 20, 4:26 AM CDTSpecial Marine WarningMKX37 min
Jul 20, 6:14 AM CDTSevere Thunderstorm WarningMKXDane, Green31 min
Jul 20, 6:37 AM CDTSevere Thunderstorm WarningMKXGreen, Rock38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.